The topology of the Banach–Mazur compactum

Volume 166 / 2000

Sergey A. Antonyan Fundamenta Mathematicae 166 (2000), 209-232 DOI: 10.4064/fm-166-3-209-232


Let J(n) be the hyperspace of all centrally symmetric compact convex bodies $A ⊆ \Bbb R^n$, n ≥ 2, for which the ordinary Euclidean unit ball is the ellipsoid of maximal volume contained in A (the John ellipsoid). Let $J_0(n)$ be the complement of the unique O(n)-fixed point in J(n). We prove that: (1) the Banach-Mazur compactum BM(n) is homeomorphic to the orbit space J(n)/O(n) of the natural action of the orthogonal group O(n) on J(n); (2) J(n) is an O(n)-AR; (3) $J_0(2)/SO(2)$ is an Eilenberg-MacLane space $\bold K(\Bbb Q,2)$; (4) $BM_0(2) = J_0(2)/O(2)$ is noncontractible; (5) BM(2) is a nonhomogeneous absolute retract. Other models for BM(n) are established.


  • Sergey A. Antonyan

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image